Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 330, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2000, 2:44 PM CDT for Simpson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 2:44 PM CDT (19:44 UTC)
- Expired
- May 5, 2000, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 051945 SVRJAN MSC127-052015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SIMPSON COUNTY ABOUT 14 MILES SOUTHWEST OF MENDENHALL...MOVING NORTH AT 20 MPH. * THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3176 9010 3178 8990 3199 8995 3195 9017 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:05 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 5, 3:05 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 AM CDT FRI MAY 5 2000 UPPER LOW OVER WRN ARKANSAS WILL CONTINUE TO FILL THROUGH TONIGHT... THEN SLOWLY GET ABSORBED INTO NRN JET STREAM BY SAT NIGHT/SUNDAY AS WESTERN U.S TROUGH ON WATER VAPOR DAMPENS OUT OVER ROCKIES AS UPPER RIDGE BUILDS OVER THE SOUTHERN HIGH PLAINS. BOUNDARY OVER WESTERN CWFA THAT HAS BEEN AROUND THE PAST SEVERAL DAYS NOW LOOKS TO HAVE NEARLY DISSOLVED OUT PER MSAS LI/SURFACE PRESSURE/MOISTURE CONVERGENCE DATA. SHORTWAVES OF MODERATE MAGNITUDE WILL CONTINUE TO ROTATE AROUND THE FILLING LOW FROM NE TEXAS THROUGH NRN LOUISIANA...INTO CENTRAL ARKANSAS THROUGH TONIGHT WITH A WEAKER SHORTWAVE MOVING OVER SOUTHERN ZONES ON SATURDAY. PREFER THE AVN MODEL WITH SHORTWAVE/QPF LOCATIONS/TIMING...ALBEIT ALL MODELS WERE OVERDONE ON PRECIPITABLE WATERS. FLASH FLOOD WATCH OVER NW ZONES WILL BE ALLOWED EXPIRE THIS MORNING. HEAVY RAIN THREAT LOOKS TO BE MORE ISOLATED COMPARED TO PREVIOUS DAYS WITH AFOREMENTIONED MESOSCALE BOUNDARY MUCH LESS DEFINED...BUT THIS AREA WILL NEED TO BE WATCHED CLOSELY BY DAYSHIFT. TRENDING RAIN CHANCES NW-E/SE TODAY IN REFERENCE TO UPPER LOW POSITION...300-310K ISENTROPIC TRENDS AND 700 MB OMEGA FIELDS. ALSO...WILL HIT THUNDER WORDING HARDEST OVER THE WEST THROUGH SATURDAY CLOSER TO WHERE LI/S OF (-3-(-6))...CAPES (1000-2000 J/KG) AND FORCING FROM RIGHT ENTRANCE REGION OF WANING 250 MB JET MAX WILL EXIST. ALL IN ALL...CONVECTION WILL BECOME MORE HIT N' MISS AND DIURNALLY DRIVEN IN THE AFTERNOONS THROUGH THIS WEEKEND AS SYSTEM OVER ARKANSAS FINALLY OPENS AND LIFTS INTO MO/IL. TEMPERATURES WARMED YESTERDAY MORE THAN EXPECTED DUE TO INSOLATION AS SHORTWAVE OUT WEST SLOWED UP. LOW LEVEL THICKNESSES SHOW WE WILL BE AS WARM IF NOT A LITTLE WARMER TODAY AND SATURDAY. BOTH FAN/FWC MOS ARE IN THE BALLPARK ON LOWS/HIGHS AND SEE NO REASON TO STRAY. QPF DISCUSSION: HAVE GOOD INSTABILITY...PRECIPITABLE H2O AMOUNTS OF 1.10" TO 1.25" IN AXIS ALONG MISSISSIPPI RIVER...AND SHORTWAVE SWINGING THROUGH. WILL PAINT HIGHER AMOUNTS ALONG AXIS OF BEST INSTABILITY... LEANING TOWARDS AVN AMOUNTS AND PLACEMENT. BEST AMOUNTS LOOK TO BE NORTHWESTERN ZONES...LEAST...SOUTHEAST. IN THE EXTENDED...SOME DIFFERENCES IN MEDIUM RANGE MODELS (MAINLY AVN/CANADIAN) FOR SUNDAY WITH CANADIAN DRYING THINGS OUT BUT AVN/MRF HOLDING TO SOME SMALL CHANCES OVER WESTERN SECTIONS. WITH CONFIDENCE LOW ON WHAT THIS WEAKENING SYSTEM WILL DO...WILL JUST HOLD TO CURRENT EXTENDED THOUGHT. PRELIM NUMBERS... JAN 83/65/85/64 3231 MEI 85/63/86/62 2232 .JAN... MS...NONE. AR...NONE. LA...NONE. 05/16
In the hours before
Special weather statement, May 5, 10:15 AM CDT, 4 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT FRI MAY 5 2000 AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING SLOWLY NORTHWEST ACROSS THE OZARKS WILL GRADUALLY TAKE MOISTURE AWAY FROM THE LOWER MISSISSIPPI VALLEY. HOWEVER...THE AIRMASS SHOULD REMAIN UNSTABLE ENOUGH TO SUPPORT SCATTERED THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A SLIGHT INCREASE IN LOW LEVEL WINDS ALONG WITH THE DIURNAL HEATING SHOULD SET OFF THE STORMS MAINLY ALONG AND WEST OF A GRENADA TO JACKSON TO HATTIESBURG LINE THROUGH ABOUT 10 PM. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL DEVELOP WITH ISOLATED CASES OF HAIL OR STRONG GUSTY WINDS. IN AREAS WHERE RAINFALL BECOMES PERSISTENT...LOCALIZED FLOODING COULD DEVELOP ESPECIALLY IN THE DELTA REGION. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS ...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 27 min |
| May 5, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 48 min |
| May 5, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 31 min |
| May 5, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| May 5, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 48 min |
| May 5, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 38 min |
| May 5, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 39 min |
| May 5, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.